Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 26, 2014, 5:21 PM CDT for Camden County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 26, 2014, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
County Camden County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681
WWUS83 KSGF 262221
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE AUG 26 2014
MOZ069-262245-
CAMDEN MO-
521 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF DECATURVILLE...OR 6 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3802 9251 3802 9241 3786 9241 3783 9246
3783 9249 3780 9255 3780 9256 3790 9263
3790 9282 3803 9278 3805 9254
TIME...MOT...LOC 2221Z 135DEG 3KT 3795 9267
$$
WISEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:11 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 3:11 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT Tue Aug 26 2014
.SHORT TERM...(This Evening through Wednesday)
Temperatures were approaching 100 degrees once again in several
areas of southern Missouri and southeast Kansas. The summertime
high is firmly in control of the Ozarks weather.
A weak area of convergence was analyzed along the Interstate 44
corridor this afternoon, helping to trigger a few thunderstorms
from Rolla over toward Avila.
We suspect these updrafts will continue to develop in isolated to
scattered fashion the rest of the afternoon, eventually
dissipating around sunset.
We decided to extend the Heat Advisory through Wednesday
afternoon. Temperatures could certainly be a little cooler
tomorrow, however, dew points are not expected to mix down as
much, keeping the Ozarks airmass feeling humid. Therefore we
expect heat indices to range from 98 - 104 degrees Wednesday
afternoon.
Other than a few isolated thunderstorms Wednesday, nearly all
locations should remain dry. The better chances for rain should
occur near a frontal system stretched across central Missouri.
.LONG TERM...(Wednesday Night through Tuesday)
Regarding this Heat Advisory, we'll take it one day at a time. The
summertime high gradually breaks down in the mid levels Thursday
and Friday. But how this translates into cooler temperatures is
still unknown...specifically for Thursday. It's quite possible an
extension of the advisory may be needed into Thursday, but we'll
assess that tonight and again tomorrow.
By Friday, cloud cover is expected to spread over the Ozarks from
the southwest, in advance of an approaching upper level low
pressure system.
Eventually rain will follow, most likely Friday night and through
Saturday. The holiday campers, boaters, and floaters should
monitor radar trends prior to hitting the water, in case
thunderstorms are rolling in. In fact, anyone participating in
Labor Day Weekend outdoor festivities should remain abreast of
thunderstorms risks. The great thing about Saturday and Sunday,
temperatures will be cooler, with highs only in the 80s.
As of now, Labor Day (next Monday), looks ideal for outdoor
activities, with temperatures potentially warming back toward the
upper 80s or 90.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1230 PM CDT TUE AUG 26 2014
For the KSGF, KJLN, and KBBG TAFS...Diurnal cumulus clouds will
occur through the rest of the afternoon into the early evening
hours, then clear skies will occur overnight into Wednesday
morning. Winds will be light out of the east this afternoon,
becoming more variable overnight. Winds may then become more south
to southwestern on Wednesday.
Isolated showers and thunderstorms will be possible this afternoon
into the early evening. These will be very hit and miss in nature
and will have little movement to them. So, for a TAF site to be
affect a storm would pretty much have to develop right over the
TAF site. Therefore, have left out any mention of thunder in the TAFS
do to the expected lack of coverage expected with this activity.
The convection potential will end around sunset this evening.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 7 PM CDT Wednesday FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY until 7 PM CDT Wednesday FOR KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...WiseHazardous weather outlook, Aug 26, 3:46 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT TUE AUG 26 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 346 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... TRIPLE DIGIT HEAT INDICES WILL FALL THROUGH THE 90S THE REST OF THIS AFTERNOON AND EVENING. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTHERN AND CENTRAL MISSOURI THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THE STRONGER STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. EXCESSIVE HEAT IS EXPECTED AT LEAST THROUGH WEDNESDAY AFTERNOON. HEAT INDICES WILL RANGE FROM 98 TO 104 DEGREES. A HEAT ADVISORY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT ON AN AFTERNOON BASIS THURSDAY AND FRIDAY. MOST LOCATIONS WILL REMAIN DRY. MORE WIDESPREAD RAIN AND THUNDERSTORM CHANCES WILL ARRIVE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Aug 26, 3:03 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT TUE AUG 26 2014
MOZ071-262015-
PHELPS MO-
303 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHELPS COUNTY UNTIL 315
PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOOLITTLE...OR 7 MILES WEST OF ROLLA...
MOVING WEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG AND ROLLA.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 185 WILL ALSO BE IMPACTED
BY THIS STORM.
LAT...LON 3784 9178 3783 9202 3801 9202 3801 9197
3804 9195 3804 9194 3803 9193 3804 9192
3803 9176
TIME...MOT...LOC 2002Z 077DEG 3KT 3794 9190
WISESpecial weather statement, Aug 26, 4:12 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 412 PM CDT TUE AUG 26 2014 MOZ080-081-262130- LACLEDE MO-DALLAS MO- 412 PM CDT TUE AUG 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS AND SOUTHWESTERN LACLEDE COUNTIES UNTIL 430 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF LONG LANE...OR 11 MILES SOUTHWEST OF LEBANON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THERE IS A SECOND STORM LOCATED ACROSS SOUTHEASTERN DALLAS COUNTY ALSO WITH THE POTENTIAL FOR WINDS UP TO 50 MPH. LOCATIONS IMPACTED INCLUDE CHARITY...CONWAY...LONG LANE AND PHILLIPSBURG. INTERSTATE 44 BETWEEN MILE MARKERS 109 AND 118 WILL ALSO BE IMPACTED BY THIS STORM. LAT...LON 3749 9306 3766 9298 3767 9274 3748 9277 TIME...MOT...LOC 2111Z 127DEG 4KT 3760 9284 WISE
Special weather statement, Aug 26, 4:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 PM CDT TUE AUG 26 2014
MOZ069-262215-
CAMDEN MO-
448 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
515 PM CDT...
AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF WET GLAIZE...OR 16 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE WET GLAIZE.
LAT...LON 3797 9241 3786 9241 3783 9246 3783 9249
3780 9254 3780 9256 3783 9258 3795 9259
TIME...MOT...LOC 2149Z 117DEG 4KT 3789 9250
WISELocal storm report, Aug 26, 4:53 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 ESE LEBANON 37.66N 92.60W
08/26/2014 LACLEDE MO 911 CALL CENTER
TREE REPORTED DOWN ACROSS ROAD ON HIGHWAY B AND FALCON
RD.
&&
JCOLUCCISpecial weather statement, Aug 26, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE AUG 26 2014
MOZ069-262245-
CAMDEN MO-
521 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
545 PM CDT...
AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF DECATURVILLE...OR 6 MILES
SOUTHEAST OF CAMDENTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.
LAT...LON 3802 9251 3802 9241 3786 9241 3783 9246
3783 9249 3780 9255 3780 9256 3790 9263
3790 9282 3803 9278 3805 9254
TIME...MOT...LOC 2221Z 135DEG 3KT 3795 9267
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:03 PM CDT | Special Weather Statement | SGF | Phelps | 12 min |
| Aug 26, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 17 min |
| Aug 26, 4:12 PM CDT | Special Weather Statement | SGF | Dallas | 18 min |
| Aug 26, 4:48 PM CDT | Special Weather Statement | SGF | Laclede | 27 min |
| Aug 26, 5:07 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 23 min |
| Aug 26, 6:55 PM CDT | Special Weather Statement | SGF | Cedar | 35 min |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.